Alert archive / Illinois / Wind Advisories in 2024
Wind Advisory 8, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Jul 10, 2024, 12:24 AM CDT for Edgar County, Vermilion County, Illinois. It took effect at Jul 10, 2024, 4:00 AM CDT. It was in force for 73 min.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2024, 12:24 AM CDT (05:24 UTC)
- In effect from
- Jul 10, 2024, 4:00 AM CDT
- Expired
- Jul 10, 2024, 5:13 AM CDT
- In force
- 73 min
- Issued by
- NWS Lincoln, IL
Counties Edgar County, IL, Vermilion County, IL
The radar
The Indianapolis radar (KIND), 127 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
078 WWUS73 KILX 100524 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1224 AM CDT Wed Jul 10 2024 ILZ046-057-101700- /O.NEW.KILX.WI.Y.0008.240710T0900Z-240710T1700Z/ Vermilion-Edgar- Including the cities of Paris and Danville 1224 AM CDT Wed Jul 10 2024 ...WIND ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO NOON CDT TODAY... * WHAT...Northwest winds 20 to 30 mph with sporadic gusts over 45 mph expected. * WHERE...Edgar and Vermilion Counties. * WHEN...From 4 AM early this morning to noon CDT today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Bumgardner
1 follow-up statement
183 WWUS73 KILX 101013 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 513 AM CDT Wed Jul 10 2024 ILZ046-057-101115- /O.CAN.KILX.WI.Y.0008.000000T0000Z-240710T1700Z/ Vermilion-Edgar- Including the cities of Danville and Paris 513 AM CDT Wed Jul 10 2024 ...WIND ADVISORY IS CANCELLED... The axis of strongest winds has shifted east and out of the area. While it will be breezy through late morning, the risk for wind gusts over 45 mph has diminished. $$ Bumgardner
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Jul 9, 11:53 PM CDT, 31 minutes earlier. Its key messages:
- The greatest impacts from post-tropical Beryl will be focused on areas near and east of I-55. There will be a sharp dropoff in rain amounts and wind speeds west of the Illinois River.
- Probabilities of over 2 inches of rain range from around 50% near the I-55 corridor, to 90% from Taylorville northeast to Rantoul, with late afternoon and evening the greatest period of concern. A Flood Watch remains in effect along and east of I-55.
- A period of strong winds is expected in eastern Illinois from around midnight through mid morning Wednesday, with about a 70-90% chance of gusts exceeding 40 mph before sunrise.
- Longer term, heat and humidity return early next week, with increasing potential for heat index values over 100 degrees.
Area forecast discussion, Jul 9, 11:53 PM CDT, 31 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 1153 PM CDT Tue Jul 9 2024 .KEY MESSAGES... - The greatest impacts from post-tropical Beryl will be focused on areas near and east of I-55. There will be a sharp dropoff in rain amounts and wind speeds west of the Illinois River. - Probabilities of over 2 inches of rain range from around 50% near the I-55 corridor, to 90% from Taylorville northeast to Rantoul, with late afternoon and evening the greatest period of concern. A Flood Watch remains in effect along and east of I-55. - A period of strong winds is expected in eastern Illinois from around midnight through mid morning Wednesday, with about a 70-90% chance of gusts exceeding 40 mph before sunrise. - Longer term, heat and humidity return early next week, with increasing potential for heat index values over 100 degrees. && .UPDATE... Issued at 934 PM CDT Tue Jul 9 2024 Tornado watch was cancelled earlier, but have made some adjustments to pops/wx grids for the rest of the night. The strongest part of the system where the tornado threat was has moved east of the CWA and no long posses a threat to southeast IL. However, rain will continue during the overnight hours...mostly light rain, but some moderate rain will occur at times as the backside of the system moves east across the CWA. The higher wind gusts are still a possibility in the east overnight and did not make any adjustments to them. An update should be coming shortly. Auten && .SHORT TERM... (Through Wednesday) Issued at 313 PM CDT Tue Jul 9 2024 Post-tropical Beryl is centered early this afternoon near the Missouri Bootheel, with a warm front arcing northeast along the Ohio River. Rain has struggled to get much further northwest than Peoria, but has been fairly steady south of there the last several hours. Heaviest rainfall estimates were earlier today along the northern edge of the rain shield, but more recently have been focused between Decatur and Flora. As the low lifts northeast into western Indiana this evening, the heaviest and steadiest rains are expected near and east of I-55, with highest probabilities of over 2 inches focused on a Taylorville-Rantoul corridor. LPMM (localized probability matched-mean) values from the morning HREF run suggest potential for 3-5 inches in this corridor, and QPF amounts in this forecast package have been increased as a result. By midnight, much of the rain west of I-55 should be quickly fading, but may stick around until sunrise near Champaign and Danville. Second item of concern is with severe potential this evening. While the bulk of the threat will be closer to the Ohio River, latest WoFS model ensembles suggest a period focused from 5-8 pm down toward our far southeast counties (Crawford, Richland, Lawrence). HRRR forecast soundings near Lawrenceville at 5 pm show around 0-1km SRH of around 200 m2/s2, so some brief spinning storms can't be ruled out, and the latest SPC Day1 outlook maintains the level 2 (slight) risk. Last concern during this period is with the winds. As the low passes by, wind gusts significantly increase across eastern Illinois. Gusts of 25-30 mph should be common by mid evening near and east of I-55, with chances of >40 mph increasing to around 70-90% near and east of I-57 by around 3 am. HREF probabilities of over 45 mph are around 40% during this period, so there is enough uncertainty to hold off on an advisory at this point, but a Special Weather Statement was issued to address the issue. Winds are expected to drop off by mid morning Wednesday. Geelhart .LONG TERM... (Thursday through Next Tuesday) Issued at 313 PM CDT Tue Jul 9 2024 Longer range upper pattern has a broad trough over the Great Lakes late this week, lifting out of the area as a 597 dm high builds across the Rockies. With time, this high will morph eastward toward the Plains early next week. Some potential for the northwest flow over the Great Lakes to edge southward and bring some showers/storms, but at the moment, the main concern is with heat and humidity. High temperatures likely to return to the 90s as early as Sunday, with WPC probabilities of >105 degree heat index values around 40% on Monday. Geelhart && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1153 PM CDT Tue Jul 9 2024 Complicated TAFs tonight. Remnants of Beryl continue to move slowly east across the region and are affecting all TAF sites. Precip is more convective looking on radar and should end at TAF sites from west to east. Cigs are VFR at all sites except for CMI, but will improve once precip ends. Some MVFR clouds are possible at all sites late tonight so will have TEMPO group for a few hours at each site. With all the precip tonight, expecting broken CU at all sites during the day. By late afternoon, as the mid level trough rotates through the area, there is the chance of convection at all sites. Cu should remain broken in the afternoon so all sites could see TS in vicinity. Around 2z, convection should dissipate...as sunsets. Winds will be light at PIA and SPI, but still expecting gusty winds out of the north at BMI, DEC, and CMI. Gusty winds will continue at these sites into the morning with DEC and CMI seeing gusts continue into the morning hours around 30-35kts. SPI might see some gusts around 25kts overnight, but decrease during the day. Winds become lighter in the afternoon and light and variable in the evening. Auten && .ILX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday afternoon for ILZ038-042>046- 051>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Jul 9, 3:30 PM CDT, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 330 PM CDT Tue Jul 9 2024 ILZ027>031-036-037-040-041-047>050-102030- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Cass-Menard-Scott-Morgan- 330 PM CDT Tue Jul 9 2024 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Post-tropical depression Beryl will track by to the southeast tonight, bringing showers and thunderstorms, and gusty winds up to 30 mph today and tonight. The threat for severe thunderstorms or excessive rainfall is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hot and humid conditions develop late this weekend into early next week, with the potential for heat indices up to 105 degrees on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ062-063-066>068-071>073-102030- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 330 PM CDT Tue Jul 9 2024 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Scattered thunderstorms this evening will be capable of brief tornadoes and isolated damaging wind gusts up to 60 mph. Post-tropical depression Beryl will track through southeastern Illinois tonight, bringing additional rainfall of 1 to 3 inches with locally higher amounts. Flooding is possible due to the combination of heavy rainfall with moist soils. Strong north-northwesterly wind gusts up to 45 mph are possible overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hot and humid conditions develop late this weekend into early next week, with the potential for heat indices up to 105 degrees on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through 9 PM. Expected storm motion is toward the northeast around 40 mph. ILZ038-042>046-051>057-061-102030- McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby- 330 PM CDT Tue Jul 9 2024 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. Post-tropical depression Beryl will track through southeastern Illinois tonight, bringing additional rainfall of 1 to 3 inches with locally higher amounts of up to 5 inches. Flooding is possible due to the heavy rainfall. Strong north- northwesterly wind gusts up to 45 mph are possible overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hot and humid conditions develop late this weekend into early next week, with heat indices in the upper 90s to 105 degrees on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Erwin
In the hours before
Local storm report, Jul 9, 9:45 PM CDT, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
945 PM CDT Tue Jul 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM Rain 1 NW Mattoon 39.49N 88.38W
07/09/2024 M3.48 Inch Coles IL Mesonet
&&Local storm report, Jul 9, 9:48 PM CDT, 2 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
948 PM CDT Tue Jul 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM Rain 2 NNW Danville 40.17N 87.65W
07/09/2024 M4.10 Inch Vermilion IL Mesonet
Mesonet station CW9931 Danville.
0935 PM Rain 2 ESE Urbana 40.09N 88.17W
07/09/2024 M3.40 Inch Champaign IL Mesonet
Mesonet station 8474D 2 ESE Urbana.
0940 PM Rain Watson 39.02N 88.57W
07/09/2024 M3.05 Inch Effingham IL Mesonet
Mesonet station FW0190 WATSON.
&&Local storm report, Jul 9, 9:51 PM CDT, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
951 PM CDT Tue Jul 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM Rain Fithian 40.11N 87.87W
07/09/2024 M2.98 Inch Vermilion IL Mesonet
Mesonet station AU127 Fithian.
0840 PM Rain 2 ESE Urbana 40.09N 88.17W
07/09/2024 M2.95 Inch Champaign IL Mesonet
Mesonet station 8474D 2 ESE Urbana.
0840 PM Rain 2 SSE Urbana 40.08N 88.19W
07/09/2024 M2.94 Inch Champaign IL Mesonet
Mesonet station FW0668 Urbana.
&&Local storm report, Jul 9, 9:53 PM CDT, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
953 PM CDT Tue Jul 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM Rain 1 NNW Lincoln 40.16N 89.37W
07/09/2024 M1.65 Inch Logan IL Cocorahs
&&
07Local storm report, Jul 9, 10:02 PM CDT, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1002 PM CDT Tue Jul 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM Rain 2 N Homer 40.07N 87.96W
07/09/2024 M3.05 Inch Champaign IL Cocorahs
&&Local storm report, Jul 9, 10:03 PM CDT, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1003 PM CDT Tue Jul 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Rain Danville 40.14N 87.63W
07/09/2024 M4.56 Inch Vermilion IL Emergency Mngr
Measured 4.56 inches of rain on Country Club
Drive in Danville.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:37 PM CDT | Areal Flood Advisory | ILX | Coles, Cumberland | 2 hr |
| Jul 9, 8:38 PM CDT | River Flood Warning | ILX | Clay, Richland | 5 days |
| Jul 10, 6:44 PM CDT | Special Weather Statement | ILX | Knox | 31 min |
Nearby
Wind Advisories in Illinois, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.